MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. MAHURKAR; CATHETER, HEMODIALYSIS, NON-IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. MAHURKAR; CATHETER, HEMODIALYSIS, NON-IMPLANTED
Model Number 8888135132
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, postoperatively, after that catheter was implanted, blood was found to be leaking in the junction/connection between the transparent silicone hose and the red and blue connectors during dialysis.It was stated that the catheter was not repaired, anerdian was the cleaning agent used, tego was not utilized and there was no luer adapter issue.There was no patient injury.
 
Event or Problem Description
According to the reporter, postoperatively, after that catheter was implanted, blood was found to be leaking in the from the blue tube (venous) transparent silicone hose at the junction during dialysis.It was stated that the catheter has been in place for 3 months.It was sated that the catheter was not repaired, anerdian was the cleaning agent used, tego was not utilized and there was no luer adapter issue.The catheter was replaced.There was blood loss of 4ml.There was no reported patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led a photographic evaluation of one device.A visual inspection of the returned photo noted: the device is being used during a surgical procedure.The blue lumen side is clamped and there is a drop of fluid on the outside of the catheter at the connection sight.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.The investigation concluded there were no abnormalities that would have caused or contributed to the reported condition.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional info: d10, g4, h3, h6 h3 evaluation summary: post market vigilance (pmv) led an evaluation of one device.A visual inspection of the returned product noted: the red port, blue port, clamps, bifurcate and cannula appeared intact.A functional evaluation found that the distal end of the cannula was clamped and a water bath test was performed, air bubbles were detected in the middle of the extension tube on the blue port side.A small hole was observed.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Replication of the hole in the extension tube may occur when mishandled during clinical application.The root cause of the observed damage was misuse of the product which caused or contributed to the reported condition.No further actions have been deemed necessary at this time.If information is provided in the future, a supplemental report will be issued.

Brand Name
MAHURKAR
Common Device Name
CATHETER, HEMODIALYSIS, NON-IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
MDR Report Key8327289
Report Number3009211636-2019-00030
Device Sequence Number19261711
Product Code MPB
UDI-Device Identifier20884521006215
UDI-Public20884521006215
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K030209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/13/2022
Device Model Number8888135132
Device Catalogue Number8888135132
Device Lot Number1713200096
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2019
Initial Date Received by Manufacturer 01/17/2019
Supplement Date Received by Manufacturer02/25/2019
06/13/2019
Initial Report FDA Received Date02/11/2019
Supplement Report FDA Received Date03/19/2019
07/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1